MAUDE Adverse Event Report: CONMED LARGO Y-KNOT; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

CONMED LARGO Y-KNOT; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number YRC02
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported device has been returned to conmed; however, the complaint investigation has not been completed.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The distributor reported on behalf of their customer that the yrc02, rc all-suture anchor, with hi-fi sutures lot number: 1404463 was being used during a rotator cuff repair procedure on (b)(6) 2025 when it was reported ¿during the procedure, two yrc02 products were used: one was attempted without the use of an owl by self-punching, and the other was attempted with the use of an owl for hole formation followed by anchor insertion.In both cases, one tip of the shaft broke.The removed tip was identified and removed using a grasper for one of the products, but the other tip from the another product was found to be stuck in the cortical bone and could not be removed.Subsequently, the patient's x-ray was taken, and there were no abnormalities found in the patient's condition.¿.The procedure was completed without the use of an alternate device.There was no report of injury, medical intervention, or hospitalization for the patient or user.This report is being raised on the reported injury due to the patient retaining a foreign body and due to it is not possible to known which lot number this failure occurred with.
 
Additional Manufacturer Narrative
Reported event ¿in both cases, one tip of the shaft broke.The removed tip was identified and removed using a grasper for one of the products, but the other tip from the another product was found to be stuck in the cortical bone and could not be removed¿ was confirmed.An examination of returned used device, item yrc02, found shaft fork broken off.The broken fork was not returned.However, the complaint department will monitor this product failure.Root cause cannot be determined, however, based upon evaluation of the device; a possible cause of this event could be excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of one (1) device for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of (b)(4) complaints, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to avoid lateral loading while inserting y-knot anchor.Maintain proper alignment during insertion of anchors and disengagement of drivers.Do not use excessive force on instruments to avoid damage or breakage during use.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The distributor reported on behalf of their customer that the yrc02, rc all-suture anchor,with hi-fi sutures lot number 1404463 was being used during a rotator cuff repair procedure on (b)(6)2025 when it was reported ¿during the procedure, two yrc02 products were used: one was attempted without the use of an owl by self-punching, and the other was attempted with the use of an owl for hole formation followed by anchor insertion.In both cases, one tip of the shaft broke.The removed tip was identified and removed using a grasper for one of the products, but the other tip from the another product was found to be stuck in the cortical bone and could not be removed.Subsequently, the patient's x-ray was taken, and there were no abnormalities found in the patient's condition.¿.The procedure was completed without the use of an alternate device.There was no report of injury, medical intervention, or hospitalization for the patient or user.This report is being raised on the reported injury due to the patient retaining a foreign body and due to it is not possible to known which lot number this failure occurred with.

Brand Name
Y-KNOT
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key21383709
Report Number1017294-2025-00021
Device Sequence Number20901319
Product Code MBI
UDI-Device Identifier10845854080542
UDI-Public(01)10845854080542(17)290731(10)1404463
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K133224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberYRC02
Device Lot Number1404463
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2025
Supplement Date Received by Manufacturer03/07/2025
Initial Report FDA Received Date02/14/2025
Supplement Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
X-RAY.; X-RAY.
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient SexMale
Patient EthnicityNon Hispanic